<  Back to the Polytechnique Montréal portal

A novel approach to modeling and flooding in ad-hoc wireless networks

Othman Issaad, Samuel Pierre, Gabriel Ioan Ivascu, Oscar Garcia

Article (2008)

Open Acess document in PolyPublie and at official publisher
[img]
Preview
Open Access to the full text of this document
Published Version
Terms of Use: Creative Commons Attribution
Download (194kB)
Show abstract
Hide abstract

Abstract

This study proposes a new modeling approach for wireless ad-hoc networks. The new approach is based on the construction of fuzzy neighborhoods and essentially consists of assigning a membership or importance degree to each network radio link which reflects the relative quality of this link. This approach is first used to model the flooding problem and then an algorithm is proposed to solve this problem which is of a great importance in ad-hoc wireless networks intrinsically subject to a certain level of node mobility. Simulations carried out in a dynamic environment show promising results and stability compared to the enhanced dominant pruning algorithm. Such an approach is suitable to take into account the volatile aspect of radio links and the physical layer uncertainty when modeling these networks, particularly when the physical layer offers no or insufficient guaranties to high-level protocols as for the flooding.

Uncontrolled Keywords

ad-hoc wireless networks; auto-configurable networks; flooding; fuzzy sets

Subjects: 2500 Electrical and electronic engineering > 2525 Wireless communication systems
Department: Department of Computer Engineering and Software Engineering
Research Center: Other
PolyPublie URL: https://publications.polymtl.ca/4947/
Journal Title: Journal of Computer Science (vol. 4, no. 12)
Publisher: Science Publications
DOI: (10.3844/jcssp.2008.967.975)
Official URL: https://thescipub.com/abstract/10.3844/jcssp.2008....
Date Deposited: 06 Nov 2020 11:26
Last Modified: 11 Nov 2022 13:33
Cite in APA 7: Issaad, O., Pierre, S., Ivascu, G. I., & Garcia, O. (2008). A novel approach to modeling and flooding in ad-hoc wireless networks. Journal of Computer Science, 4(12), 967-975. https://thescipub.com/abstract/10.3844/jcssp.2008.967.975

Statistics

Total downloads

Downloads per month in the last year

Origin of downloads

Dimensions

Repository Staff Only

View Item View Item